Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 37, NWS Albany, NY

May 31, 2017Columbia County, Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at May 31, 2017, 6:44 PM EDT for Columbia County, Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 61 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2017, 6:44 PM EDT (22:44 UTC)
Expired
May 31, 2017, 7:45 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 100 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:50 PM EDTHAIL 0.75Poughkeepsie, NY
May 31, 6:50 PM EDTHAIL 1.751 Sse Poughkeepsie, NYGOLFBALL SIZE HAIL REPORTED ON MITCHELL AVE
May 31, 6:56 PM EDTHAIL 1Arlington, NY
May 31, 6:59 PM EDTTORNADO1 N Diddell, NYBRIEF TOUCHDOWN IN TOWN OF WAPPINGER.
May 31, 7:14 PM EDTTORNADO1 N Diddell, NYBRIEF TOUCHDOWN IN TOWN OF WAPPINGER
May 31, 7:15 PM EDTTSTM WND DMGHopewell Junction, NYTREES DOWN
May 31, 7:27 PM EDTTSTM WND DMGEast Fishkill, NYTREES DOWN
May 31, 7:30 PM EDTTSTM WND DMGHurd Corners, NYMULTIPLE MAPLE TREES DOWNED
May 31, 7:30 PM EDTTSTM WND DMGWappingers Falls, NYTIME ESTIMATED. TREE TOPS SNAPPED OFF. HOUSE IMPALED BY BRANCHES. SHED BLOWN DOWN AND PARTIAL COLLAPSE OF HOUSE. EVENT OCCURED ON MALONEY RD. NEAR RT. 376

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WUUS51 KALY 312244
SVRALY
CTC005-MAC003-NYC021-027-111-312345-
/O.NEW.KALY.SV.W.0037.170531T2244Z-170531T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
644 PM EDT WED MAY 31 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northwestern Litchfield County in northern Connecticut...
  Southern Berkshire County in western Massachusetts...
  Southeastern Ulster County in east central New York...
  Dutchess County in east central New York...
  Southeastern Columbia County in east central New York...

* Until 745 PM EDT

* At 643 PM EDT, severe thunderstorms were located along a line
  extending from near Philmont to Ancram to near Rhinebeck to
  Wallkill, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Severe thunderstorms will be near, 
  Copake, Pine Plains and Ancram around 650 PM EDT. 
  Great Barrington, Millerton, Stanfordville and Housatonic around 
  655 PM EDT. 
  Sheffield and Millbrook around 700 PM EDT. 
  Amenia, Fishkill and Myers Corner around 705 PM EDT. 
  Canaan, Falls Village, Hopewell Junction, Ashley Falls and Dover 
  Plains around 710 PM EDT. 
  Kent, Sharon and Sandisfield around 715 PM EDT. 
  Norfolk, Otis, Tolland and Cornwall Bridge around 720 PM EDT. 
  Pawling around 725 PM EDT. 

Other locations impacted by these severe thunderstorms include Norrie
Heights, South Canaan, Lithgow, Hoxie Corner, Elting Corners,
Wrightville, Salisbury, South Amenia, Harlemville and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4152 7400 4159 7396 4161 7425 4205 7380
      4229 7361 4223 7305 4218 7303 4208 7308
      4203 7307 4203 7302 4195 7304 4182 7314
      4158 7347 4159 7347 4167 7352 4164 7352
      4166 7353 4153 7355 4149 7393 4144 7398
TIME...MOT...LOC 2243Z 280DEG 34KT 4221 7355 4204 7367 4189 7386 4161
7414

HAIL...1.00IN
WIND...60MPH
 
$$

TAW
2 follow-up statements
287 
WWUS51 KALY 312256
SVSALY

Severe Weather Statement
National Weather Service Albany NY
656 PM EDT WED MAY 31 2017

CTC005-MAC003-NYC021-027-111-312345-
/O.CON.KALY.SV.W.0037.000000T0000Z-170531T2345Z/
Litchfield CT-Berkshire MA-Ulster NY-Dutchess NY-Columbia NY-
656 PM EDT WED MAY 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN LITCHFIELD...SOUTHERN BERKSHIRE...SOUTHEASTERN
ULSTER...DUTCHESS AND SOUTHEASTERN COLUMBIA COUNTIES...

At 655 PM EDT, severe thunderstorms were located along a line
extending from near Great Barrington to near Millerton to
Stanfordville to Marlboro, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

These severe storms will be near...
  Great Barrington, Copake, Sheffield, Millerton and Housatonic 
  around 700 PM EDT. 
  Dover Plains around 705 PM EDT. 
  Amenia, Canaan, Ashley Falls and Falls Village around 710 PM EDT. 
  Sharon and Sandisfield around 715 PM EDT. 
  Norfolk, Otis, Tolland and Cornwall Bridge around 720 PM EDT. 
  Pawling around 725 PM EDT. 
  Wingdale around 730 PM EDT. 
  Gaylordsville and Winsted around 735 PM EDT. 

Other locations impacted by these severe thunderstorms include Norrie
Heights, South Canaan, Lithgow, Hoxie Corner, Elting Corners,
Wrightville, Salisbury, South Amenia, Harlemville and Pleasant Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

These storms are producing large hail in the Poughkeepsie area up to 
the size of golf balls. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

&&

LAT...LON 4152 7400 4159 7396 4162 7416 4202 7379
      4229 7361 4223 7305 4218 7303 4208 7308
      4203 7307 4203 7302 4195 7304 4182 7314
      4158 7347 4159 7347 4167 7352 4164 7352
      4166 7353 4153 7355 4149 7393 4144 7398
TIME...MOT...LOC 2255Z 270DEG 34KT 4219 7341 4202 7353 4187 7372 4159
7400

HAIL...1.75IN
WIND...60MPH
 
$$

TAW
662 
WWUS51 KALY 312309
SVSALY

Severe Weather Statement
National Weather Service Albany NY
709 PM EDT WED MAY 31 2017

NYC111-312319-
/O.CAN.KALY.SV.W.0037.000000T0000Z-170531T2345Z/
Ulster NY-
709 PM EDT WED MAY 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
northern Connecticut...western Massachusetts...and east central New
York.

LAT...LON 4153 7398 4168 7393 4199 7371 4220 7350
      4223 7305 4218 7303 4214 7305 4215 7307
      4208 7308 4203 7307 4203 7302 4195 7304
      4182 7314 4158 7347 4166 7349 4167 7352
      4164 7352 4166 7353 4153 7355 4149 7396
TIME...MOT...LOC 2309Z 293DEG 21KT 4164 7376 

$$

CTC005-MAC003-NYC021-027-312345-
/O.CON.KALY.SV.W.0037.000000T0000Z-170531T2345Z/
Litchfield CT-Berkshire MA-Dutchess NY-Columbia NY-
709 PM EDT WED MAY 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN LITCHFIELD...SOUTHERN BERKSHIRE...DUTCHESS AND
SOUTHEASTERN COLUMBIA COUNTIES...

At 709 PM EDT, a severe thunderstorm was located near Hopewell
Junction, or 9 miles southeast of Poughkeepsie, moving southeast at
25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

This severe storm will be near...
  Wingdale around 730 PM EDT. 
  Pawling around 735 PM EDT. 

Other locations impacted by this severe thunderstorm include South
Canaan, Lithgow, Hoxie Corner, Wrightville, Salisbury, South Amenia,
Pleasant Ridge, Washington Hollow, East Otis and Verbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 4153 7398 4168 7393 4199 7371 4220 7350
      4223 7305 4218 7303 4214 7305 4215 7307
      4208 7308 4203 7307 4203 7302 4195 7304
      4182 7314 4158 7347 4166 7349 4167 7352
      4164 7352 4166 7353 4153 7355 4149 7396
TIME...MOT...LOC 2309Z 293DEG 21KT 4164 7376 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:05 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 31, 4:05 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Albany NY
405 PM EDT Wed May 31 2017

.SYNOPSIS...
Strong to severe thunderstorms will be possible this afternoon and
evening as an upper level disturbance crosses the region. High
pressure will then build in for late tonight through Friday,
bringing mainly fair conditions, although isolated to scattered
showers are still possible both Thursday and Friday afternoon.
Temperatures will be warmer than recent days, although remaining
slightly below seasonal levels.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A Severe Thunderstorm Watch is in effect for the entire
forecast area through 9 PM EDT...

Convection is underway this afternoon with multiple reports of
pea size hail and some gusty winds. Expect strong to severe
storms will continue through the remainder of the afternoon as
storms progress eastward and tap into better instability.
Damaging winds and quarter size hail will be the primary threats
through this afternoon.

Tonight should serve as a transition period with gradual
clearing and cooler temperatures. However, overnight lows will
remain mild, in the upper 40s to lower 50s area wide.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The short term period will be dominated by a deepening upper
level low digging into New England with several impulses
rotating around the low and across the area. On Thursday,
cooler, dry air will work into New York, as high pressure
begins nosing into the region. This should limit any rain
chances across the area, with the exception of an isolated
shower or two across the Adirondacks and Mohawk Valley regions
as an upper impulse passes by. Behind the impulse, gusty
west/northwest winds will develop in the afternoon, with some
gusts possibly reaching 25-35 mph, especially within the Mohawk
Valley/Capital Region and Berkshires. High temperatures should
reach the lower/mid 70s in most valley areas, with mainly 60s
across higher elevations. Some portions of the mid Hudson Valley
could approach 80 due to enhanced downsloping.

Thursday night will be mainly clear and cool. Lows should be
cooler, mainly ranging from the upper 30s/lower 40s across
higher elevations, to the upper 40s to lower 50s in valley
areas.

Friday and Friday night, the upper low shifts east as a strong
impulse dives out of Canada. This impulse will help deepen the
low and shift it towards our area. With the upper low mainly
overhead, there will be an increase in cloudiness and slightly
cooler temperatures on Friday. A weak cold will track through
the region during the afternoon with scattered showers and
thunderstorms possible. Highs on Friday are expected in the
upper 60s to lower 70s but around 60 to lower 60s across the
higher terrain. Friday night, temperatures will dip into the low
to mid 40s in the high terrain and near 50 in the valleys.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The first half of the weekend will be dry...but the balance of
the extended period will be one of our wettest periods of the
season thus far. Weak high pressure quickly succumbs to a
moisture-rich system with deep overrunning more reminiscent of
early spring than early summer. This system tracks more or less
east across the Great Lakes region...to New York State by
Monday. Temperatures will be below normal with abundant
cloudiness...as highs struggle through the 60s...with mostly 50s
in the higher elevations.

With high pressure systems weak to non-existent, backfilling of the
low is likely, keeping rain almost continually going into mid-week.
Perhaps there will be improvement as early as Wednesday, but
the expected development of an inverted trof near our region
keeps this possibility in doubt.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
An approaching disturbance is expected to generate scattered showers
and thunderstorms this afternoon. Some of these storms have the
potential to be severe with large hail and damaging winds. Have
included most likely time period for storms to affect each site
based on current satellite trends showing building cumulus as well
as hi-res model solutions.

Low-level moisture may linger overnight in the wake of these storms,
with model soundings indicating the potential for light for or low
stratus. This may be contingent upon the terminals receiving
rainfall this afternoon. Have continued inherited forecast of IFR
conditions developing tonight. A drier airmass will filter in
Thursday, allowing sites to improve to VFR conditions by late
morning.

Winds today will be from the south at around 10 kt or less, becoming
light southerly overnight. Winds will turn westerly and may gust to
near 20 kt by the end of the TAF period early Thursday
afternoon.

Outlook...

Thursday Night: No Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Scattered SHRA...TSRA.
Friday Night: Moderate Operational Impact. Scattered SHRA.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Low Operational Impact. Isolated SHRA.
Sunday: Moderate Operational Impact. Scattered SHRA.
Sunday Night: Moderate Operational Impact. Scattered SHRA.
Monday: Moderate Operational Impact. Scattered SHRA.

&&

.FIRE WEATHER...
Strong to severe thunderstorms will be possible this afternoon and
evening as an upper level disturbance crosses the region. High
pressure will then build in for late tonight through Friday,
bringing mainly fair conditions, although isolated to scattered
showers are still possible both Thursday and Friday afternoon.
Temperatures will be warmer than recent days, although remaining
slightly below seasonal levels.

&&

.HYDROLOGY...
Showers and thunderstorms will continue through this evening.
Total QPF is expected to range from 0.25-0.50 inch, but locally
higher rainfall amts are possible in thunderstorms. Some minor
urban, small stream, and poor drainage flooding cannot be ruled
out through this evening.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.EQUIPMENT...
The ASOS at the Pittsfield Municipal Airport, MA and Glens
Falls, NY continue to experience outages with hourly METARS
occasionally or continuously missing. This will persist until
communications are fully restored.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 9 PM EDT this evening for
     CTZ001-013.
NY...Severe Thunderstorm Watch until 9 PM EDT this evening for
     NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...Severe Thunderstorm Watch until 9 PM EDT this evening for
     MAZ001-025.
VT...Severe Thunderstorm Watch until 9 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...JVM
NEAR TERM...JVM
SHORT TERM...JVM
LONG TERM...ELH
AVIATION...Thompson
FIRE WEATHER...JVM
HYDROLOGY...KL/Thompson/JVM
EQUIPMENT...
Hazardous weather outlook, May 31, 1:27 PM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
127 PM EDT Wed May 31 2017

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
127 PM EDT Wed May 31 2017

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern and central New York and southern
Vermont.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is now requested. Please send any severe weather
reports to your local National Weather Service office in Albany, NY.

In the hours before

Local storm report, May 31, 5:50 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     MOHAWK VIEW             42.78N  73.79W
05/31/2017                   ALBANY             NY   FACEBOOK

            TREE DOWN ON ROAD.

&&

EVENT NUMBER ALY1703830

JEC
Special weather statement, May 31, 5:50 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Albany NY
550 PM EDT WED MAY 31 2017

NYZ060-061-312215-
Eastern Columbia-Western Columbia-
550 PM EDT WED MAY 31 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COLUMBIA COUNTY...

At 550 PM EDT, a strong thunderstorm was located over Philmont, or 7
miles south of Chatham, moving east at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

This storm will be near...
  Austerlitz around 615 PM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4218 7367 4229 7371 4238 7341 4217 7348
TIME...MOT...LOC 2150Z 257DEG 19KT 4226 7362

JPV
Special weather statement, May 31, 5:55 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Albany NY
555 PM EDT WED MAY 31 2017

VTZ014-015-312245-
Eastern Windham-Western Windham-
555 PM EDT WED MAY 31 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WINDHAM COUNTY...

At 555 PM EDT, a strong thunderstorm was located over Wilmington, or
14 miles west of Brattleboro, moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Guilford Center around 625 PM EDT.
  Newfane around 630 PM EDT.
  Brattleboro and Vernon around 635 PM EDT.
  Hinsdale, Chesterfield and Putney around 645 PM EDT.

LAT...LON 4300 7246 4297 7247 4295 7253 4292 7252
      4288 7255 4281 7254 4277 7249 4278 7251
      4277 7252 4274 7286 4274 7292 4279 7293
      4293 7292 4293 7296 4298 7297 4304 7246
      4302 7246 4300 7244
TIME...MOT...LOC 2155Z 257DEG 19KT 4284 7285

JPV
Special weather statement, May 31, 5:57 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
557 PM EDT WED MAY 31 2017

NYZ063-064-312230-
Western Ulster-Eastern Ulster-
557 PM EDT WED MAY 31 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER COUNTY...

At 556 PM EDT, a strong thunderstorm was located near Kerhonkson, or
11 miles north of Ellenville, moving northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  West Shokan around 605 PM EDT.
  Olivebridge around 610 PM EDT.
  Kenneth L Wilson Campground, Tillson and High Falls around 615 PM
  EDT.
  Hurley and West Hurley around 620 PM EDT.
  Woodstock around 625 PM EDT.
  Kingston, Saugerties, Lake Katrine, Port Ewen and Saugerties South
  around 630 PM EDT.

Other locations impacted by this storm include Cherrytown, Rolling
Meadows, Rosendale, Maple Hill, Glenford, Palentown, Atwood, Shultis
Corners, Sweet Meadows and Pacama.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4174 7440 4185 7448 4188 7445 4190 7451
      4210 7409 4211 7401 4209 7394 4203 7394
      4201 7393 4192 7396 4188 7395
TIME...MOT...LOC 2156Z 245DEG 33KT 4187 7435

TAW
Special weather statement, May 31, 6:13 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Albany NY
613 PM EDT WED MAY 31 2017

NYZ064>066-312300-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
613 PM EDT WED MAY 31 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND CENTRAL
DUTCHESS COUNTIES...

At 613 PM EDT, a strong thunderstorm was located over Modena, or near
New Paltz, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Marlboro around 620 PM EDT.
  Wappingers Falls and Highland around 625 PM EDT.
  Poughkeepsie, Hyde Park, Fairview, Red Oaks Mill and Myers Corner
  around 630 PM EDT.
  Pleasant Valley around 640 PM EDT.
  Millbrook and Stanfordville around 650 PM EDT.
  Amenia and Dover Plains around 700 PM EDT.

Other locations impacted by this storm include Tuckers Corner, Salt
Point, Forest Glen, Knapps Corner, South Dover, Lithgow, Hoxie
Corner, New Hamburg, Elting Corners and Clove Valley.

LAT...LON 4160 7407 4160 7409 4162 7413 4158 7413
      4159 7416 4172 7421 4193 7350 4165 7352
      4158 7395 4159 7396 4158 7405
TIME...MOT...LOC 2213Z 253DEG 32KT 4167 7408

WASULA
Special weather statement, May 31, 6:16 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Albany NY
616 PM EDT WED MAY 31 2017

NYZ060-061-312245-
Eastern Columbia-Western Columbia-
616 PM EDT WED MAY 31 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY...

At 616 PM EDT, a strong thunderstorm was located over Claverack, or
near Hudson, moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Claverack and Claverack-Red Mills around 620 PM EDT.
  Philmont around 630 PM EDT.
  Chatham around 640 PM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4219 7386 4221 7385 4223 7385 4224 7383
      4225 7380 4227 7379 4236 7360 4228 7347
      4217 7386
TIME...MOT...LOC 2216Z 252DEG 26KT 4220 7376

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 11:54 AM EDTRiver Flood WarningALYOneida38 hr
May 31, 12:35 PM EDTSpecial Weather StatementALYHamilton55 min
May 31, 1:29 PM EDTSpecial Weather StatementALYHamilton61 min
May 31, 3:07 PM EDTSpecial Weather StatementALYWarren53 min
May 31, 3:19 PM EDTSpecial Weather StatementALYMontgomery, Schoharie41 min
May 31, 3:27 PM EDTSevere Thunderstorm WarningALYWarren, Washington33 min
May 31, 3:34 PM EDTSevere Thunderstorm WarningALYWarren, Washington41 min
May 31, 3:44 PM EDTSpecial Weather StatementALYSaratoga46 min
May 31, 4:02 PM EDTSpecial Weather StatementALYSchenectady28 min
May 31, 4:06 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Rensselaer, Saratoga, Schenectady, Washington54 min
May 31, 4:14 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington51 min
May 31, 4:25 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer65 min
May 31, 4:43 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady2 hr
May 31, 4:55 PM EDTSpecial Weather StatementALYHerkimer35 min
May 31, 4:59 PM EDTSevere Thunderstorm WarningALYColumbia, Greene46 min
May 31, 5:00 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington60 min
May 31, 5:36 PM EDTSpecial Weather StatementALYHamilton24 min
May 31, 5:50 PM EDTSpecial Weather StatementALYColumbia25 min
May 31, 5:57 PM EDTSpecial Weather StatementALYUlster33 min
May 31, 6:03 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster57 min
May 31, 6:13 PM EDTSpecial Weather StatementALYDutchess47 min
May 31, 6:16 PM EDTSpecial Weather StatementALYColumbia29 min
May 31, 7:14 PM EDTTornado WarningALYDutchess31 min
May 31, 7:44 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region46 min
May 31, 7:46 PM EDTSpecial Weather StatementALY29 min
May 31, 5:28 PM EDTSpecial Weather StatementALYBerkshire47 min
May 31, 5:33 PM EDTSpecial Weather StatementALYBerkshire42 min
May 31, 5:45 PM EDTSpecial Weather StatementALYBerkshire30 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Severe Thunderstorm Warnings in Connecticut, 2017Severe Thunderstorm Warnings in Massachusetts, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.